Title Sunki hiponatremija, pasireiškusi pacientei, sergančiai epilepsija bei vartojančiai okskarbazepiną
Another Title A Case of severe hyponatremia in a patient suffering from epilepsy and using oxcarbazepine
Authors Gumbrevičius, Gintautas ; Sveikata, Audrius
Full Text Download
Is Part of Medicina. 2006, t. 42, Nr. 8, p. 649-652. ISSN 1010-660X
Keywords [eng] Epilepsia ; Anticonvulsants ; Hyponatremia
Abstract [eng] A 70-year-old patient treated with oxcarbazepine experienced severe hyponatremia. The patient used oxcarbazepine (600 mg twice a day) concomitantly with diuretics (torasemide 10 mg and indapamide 1.25 mg once per day), perindopril, an angiotensin-converting enzyme inhibitor, and amlodipine, a Ca2+ channel blocker. The patient complained of a nausea, malaise, diplopia, drowsiness, apathy, decreased diuresis (creatinine clearance – 41.51 ml/min), and exacerbation of epileptic seizures. Sodium concentration in the plasma was 113 mmol/l. The patient was hospitalized. It was suggested that a decrease in plasma sodium concentration was caused by oxcarbazepine used together with diuretics for six months. Oxcarbazepine-induced hyponatremia is reported in 22.2–50% of patients, although symptoms are present only in 5.9% of patients. The most common symptoms of central nervous system injury, experienced by patients, are drowsiness, dizziness, decreased cognitive function, coordination impairment, etc. Physicians not always in time pay proper attention to undesirable antiepileptic drug-induced effects, which can be dangerous.
Published 2006
Type Article
Language Lithuanian
Publication date 2006